Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
September 02, 2014, 09:14:54 PM

Login with username, password and session length


Members
  • Total Members: 23378
  • Latest: Stevieb
Stats
  • Total Posts: 636938
  • Total Topics: 48348
  • Online Today: 304
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: New to lipo issues  (Read 2693 times)

0 Members and 1 Guest are viewing this topic.

Offline koderkev

  • Member
  • Posts: 25
  • Everything works...in theory.
    • Messages from Krypton
New to lipo issues
« on: July 13, 2009, 02:34:24 AM »
I've had lipo off and on since the mid 90's (crixivan) but am still having problems and finally interested in doing something about it.  I've got a mild buffalo hump but more annoying is the "pot belly" that I have.  It all is internal, as my ab muscles are right under the skin.  I guess this means my organs are covered in fat.  What can I do? 

I'm worried about it both from a health perspective and an appearance perspective.  Any ideas?

KK
I distrust morning people largely because I suspect them of getting together one morning and setting up the rules of civilization while the rest of us slept.

Offline bobino

  • Member
  • Posts: 264
Re: New to lipo issues
« Reply #1 on: July 13, 2009, 11:44:55 PM »
My understanding is that there is very little that can be done for visceral fat, other than exercise and careful diet.  You may want to watch for the likely approval of the drug tesamorelin.  (See here: http://www.drugs.com/nda/tesamorelin_090603.html)  It's shown modest efficacy in clinical trials and seems to reduce visceral fat.  

In addition, promising research is being done into the use of the hormone leptin to reduce visceral fat gain.  (See here: http://jcem.endojournals.org/cgi/content/abstract/94/4/1137)  That research, however, is in its infancy.
Suivons les rivières
Gardons les torrents
Restons en colère
Soyons vigilants

Offline mewithu

  • Member
  • Posts: 160
  • mewithu
Re: New to lipo issues
« Reply #2 on: July 15, 2009, 08:35:49 AM »
 I am hoping for tesamorelin toget approvel also. So lets all hope anpray it gets approved and it works for everyone.
 
Best Wishes,
Jerry
1997 is when I found out, being deathly ill. I had to go to the hospital due to extreme headache and fever. I fell coma like,  two months later weighing 95 pounds and in extreme pain and awoke to knowledge of Pancreatis, Cryptococcal Meningitis, Thrush,Severe Diarea,  Wasting, PCP pneumonia. No eating, only through tpn. Very sick, I was lucky I had good insurance with the company I worked for. I was in the hospital for three months that time. 
(2010 Now doing OK cd4=210  VL= < 75)
I have become resistant to many nukes and non nukes, Now on Reyataz, , Combivir. Working well for me not too many side effects.  I have the wasting syndrome, Fatigue  . Hard to deal with but believe it or not I have been through worse. Three Pulmonary Embolism's in my life. 2012 520 t's <20 V load

Offline GNYC09

  • Member
  • Posts: 702
Re: New to lipo issues
« Reply #3 on: July 15, 2009, 10:37:12 PM »
You may want to ask your doctor about human growth hormone (hgh).  I am currently taking Serostim (hgh) and the pamphlet that came with my prescription details research showing Serostim to help with "HIV-associated Adipose Redistribution Syndrome" (HARS), which is a subsegment of lipo and includes "buffalo hump" (more info here: http://www.aidsrestherapy.com/content/4/1/16)

Anyhow, here is more info on hgh helping with the issues you mentioned: http://www.biospace.com/news_story.aspx?NewsEntityId=27819

Good luck.

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.